MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY

CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY
Model Number 125263
Medical Device Problem Codes Material Disintegration (1177); Material Erosion (1214); Positioning Problem (3009)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Laceration(s) (1946); Skin Tears (2516)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2: age at the time of event - 64 years based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092.Manufacturing site: 9618003.
 
Event or Problem Description
The end user reported that one wafer from a known lot disintegrated faster than it used to and clarified that it was caused by the plastic (not flange) that covers the tape collar on the non-body side of the barrier to cut into the stoma at the distal end area at the six o'clock position but not uniformly around the stoma.The plastic was left behind after the barrier erodes.It was reported that due to faster disintegration she had to change within two days.Additionally, the end user stated she has always used this particular size.The end user was not able to state the exact stoma size but compared with coin, and she has estimated at twenty-five millimeters (mm) but believed she had to cut it larger than twenty-five mm to leave room between the stoma and the opening in the barrier as she was previously instructed by her wound and stoma care nurse, but she did not believe the size has changed.She has loose to liquid effluent.She stated that although she had been using company's seal for the last few years to help provide "cushion" between the stoma and the opening, but the disintegration still occurred and the plastic that remained after the barrier erodes cut into the stoma.The end user described that she did not have a current injury to the stoma but stated it was occurred at the distal end and appeared as a dark line (lacerated) area with frank bleeding.However, she stated that once the product was removed, the bleeding stops without intervention and the area always heals and she did not seek any medical attention.Moreover, she reported that her stoma fluctuates in the level of protrusion from approximately thirteen mm to thirty-eight mm and points down at times.The patient continued to use the product.The photograph depicting the issue was received from the complainant.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions.H10: investigation summary.Photograph, video and/or physical sample evaluation: there are photographs associated with this case and in these, the reported defect can be seen.No unused return sample was expected.Batch record revision results: lot 1a00319 was manufactured on 1/5/2021, in mlk-2 line, with a total of (b)(4) market units (mkus).The compliance engineer performed a batch record review on 27/sep/2023, to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bill of materials (bom) and all the tooling information documented was also correct, system application product (sap) material id 1002434 and manufacturing order (b)(4).The production process, in-process control, testing results and packaging of products was run according to the process instruction and recorded in br31-063 ver.64.0.Review of the batch record showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No discrepancy related to this issue were found within the documentation.Historical complaints review: on 27/sep/2023, compliance engineer ran a query in database in order to verify the complaints reported for the 1a00319 lot for the malfunction code ¿inner film layer exposed (i.E moldable skin barrier layers separate or delaminate from inner film layer)¿ and as result, no additional type 2 complaints were identified during this search as per work instruction.Historical nonconformance review: on 27/sep/2023, compliance engineer ran a query in database looking for any in process nonconformance / corrective action / preventive actions (capa (s) associated to the malfunction code ¿inner film layer exposed (i.E moldable skin barrier layers separate or delaminate from inner film layer)¿ for the lot number 1a00319 and as result, no nonconformance / corrective action / preventive actions (capa (s) for this malfunction code were generated during the manufacturing process of the referenced lot.Current quality controls: based on the process instruction, the following tests are performed in the manufacturing lines, in order to identify this failure mode in our manufacturing process: test methods (tm-002), methods 4 & 8 ¿continuous visual inspection¿: ¿ frequency: all manufactured units.¿ sample quantity: all manufactured units.¿ acceptance criteria: accept = 0 | reject = 1.Defect rate analysis: there have only been 1 defective parts confirmed to date from a lot size of 38100 products.This represents a defect rate of only (b)(4), which is well within an appropriate acceptable quality level (aql) for this defect which should be 0.25% based on our standard operating procedure (sop) ¿quality inspection plan¿.In addition, all of the in-process testing on this lot did not find a single defective pouch, which confirms that the lot is unlikely to breach an acceptable quality level (aql) of 0.25.This issue certainly appears to be an isolated incident, but more importantly to date, it is well within our accepted acceptable quality level (aql) level for this type of failure mode or defect.Conclusions: the review of the batch record for lot 1a00319 showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements, all applicable manufacturing and quality processes were followed, and no discrepancies or deviations were recorded.No changes to the end-to-end manufacturing process or components used during assembly of the batch were made.No nonconformity has been registered during the manufacturing process of the affected lot for the malfunction code ¿inner film layer exposed (i.E moldable skin barrier layers separate or delaminate from inner film layer)¿.No additional complaints were reported for lot affected related to the malfunction code ¿inner film layer exposed (i.E moldable skin barrier layers separate or delaminate from inner film layer)¿.Based on this, no negative trend was identified.Based on preliminary investigation results, there is no objective evidence that other products from this lot are impacted, and the issue appears to be isolated.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092, manufacturing site: 9618003.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
NATURA
Common Device Name
PROTECTOR, OSTOMY
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key17369372
Report Number9618003-2023-00782
Device Sequence Number11708272
Product Code EXE
UDI-Device Identifier00768455125425
UDI-Public00768455125425
Combination Product (Y/N)N
Initial Reporter StateMN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/04/2026
Device Model Number125263
Device Lot Number1A00319
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer09/29/2023
Initial Report FDA Received Date07/21/2023
Supplement Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEAL
Patient SexFemale